Alert archive / Missouri / River Flood Warnings in 2012

River Flood Warning 27, NWS Kansas City, MO

April 15, 2012Andrew County, Nodaway County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 15, 2012, 2:59 AM CDT for Andrew County, Nodaway County, Missouri. It took effect at Apr 15, 2012, 6:55 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 2:59 AM CDT (07:59 UTC)
In effect from
Apr 15, 2012, 6:55 AM CDT
Expired
Apr 15, 2012, 6:49 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Andrew County, MO, Nodaway County, MO

The radar

The Pleasant Hill radar (KEAX), 159 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point 102 River at Maryville (MYVM7). The gauge peaked at 21.89 ft at Apr 15, 2012, 10:00 AM CDT.

actionminormoderate10152004/1504/16
Action stage
13 ft
Minor stage
18 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06819500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WGUS43 KEAX 150759
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
259 AM CDT SUN APR 15 2012
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC003-147-160759-
/O.NEW.KEAX.FL.W.0027.120415T1155Z-120417T0322Z/
/MYVM7.1.ER.120415T1155Z.120415T1800Z.120416T0322Z.UU/
259 AM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE 102 RIVER AT MARYVILLE 2E.
* FROM THIS MORNING TO MONDAY EVENING.
* AT  2:30 AM SUNDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 19.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TONIGHT.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO 
  APPROACHES THE VILLAGE OF ARKOE.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

102 RIVER
  MARYVILLE 2E    18   13.0   SUN 02 AM   19.1 THIS AFTERNOON

$$
3 follow-up statements
607 
WGUS83 KEAX 151543
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1043 AM CDT SUN APR 15 2012
   

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.

  TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI... 

  102 RIVER AT ROSENDALE AFFECTING ANDREW AND BUCHANAN COUNTIES.
  NODAWAY RIVER NEAR BURLINGTON JUNCTION AFFECTING ANDREW...HOLT AND
  NODAWAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC003-147-161543-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-120417T0805Z/
/MYVM7.1.ER.120415T1001Z.120415T1430Z.120416T0805Z.UU/
1043 AM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE 102 RIVER AT MARYVILLE 2E.
* UNTIL LATE MONDAY NIGHT.
* AT  9:30 AM SUNDAY THE STAGE WAS 21.7 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 21.4 FEET THIS AFTERNOON
  AND THEN BEGIN TO FALL TO BELOW FLOOD STAGE BY MONDAY MORNING.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO 
  APPROACHES THE VILLAGE OF ARKOE.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

102 RIVER
  MARYVILLE 2E    18   21.7   SUN 09 AM   21.4 THIS AFTERNOON

$$

MOC003-021-161542-
/O.CON.KEAX.FL.W.0028.120415T2139Z-120417T1945Z/
/RSDM7.2.ER.120415T2139Z.120416T0600Z.120416T1945Z.NO/
1043 AM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE 102 RIVER AT ROSENDALE.
* FROM THIS AFTERNOON TO TUESDAY AFTERNOON.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO RISE TO A MAXIMUM 
  VALUE OF 19.9 FEET EARLY MONDAY MORNING.
* AT 20.0 FEET...STATE ROUTE 48 IS FLOODED ON THE EAST AND WEST SIDES
  OF TOWN WHICH PREVENTS TRAVEL IN OR OUT OF TOWN.
* AT 19.0 FEET...STATE ROUTE 48 ON THE EAST AND WEST SIDES OF 
  ROSENDALE IS UNDER WATER.
* AT 18.0 FEET...STATE ROUTE 48 ON THE EAST SIDE OF ROSENDALE IS 
  OVERTOPPED BY FLOOD WATERS.
* AT 13.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

102 RIVER
  ROSENDALE       18                      19.9 EARLY MONDAY MORNING

$$

MOC003-087-147-161542-
/O.CON.KEAX.FL.W.0029.000000T0000Z-120417T0148Z/
/BRLM7.1.ER.000000T0000Z.120415T1800Z.120416T0148Z.UU/
1043 AM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE NODAWAY RIVER NEAR BURLINGTON JUNCTION.
* UNTIL MONDAY EVENING.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO RISE TO A MAXIMUM 
  VALUE OF 24.2 FEET THIS AFTERNOON.
* AT 23.0 FEET...THE RIVER BEGINS TO FLOOD FARM FIELDS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

NODAWAY RIVER
  BURLINGTON JUN  23                      24.2 THIS AFTERNOON

$$

MOC005-087-161542-
/O.EXT.KEAX.FL.W.0026.000000T0000Z-120417T0403Z/
/FFXM7.2.ER.120415T0805Z.120415T1800Z.120416T0403Z.NO/
1043 AM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE TARKIO RIVER AT FAIRFAX.
* UNTIL MONDAY EVENING.
* AT 10:15 AM SUNDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESTING.
* AT 19.0 FEET...FLOODING BEGINS IN THE VICINITY OF CORNING.
* AT 18.0 FEET...U.S. HIGHWAY 59 NORTH OF FAIRFAX BEGINS TO FLOOD.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

TARKIO RIVER
  FAIRFAX         17   21.1   SUN 10 AM   CRESTING 

$$
689 
WGUS83 KEAX 152015
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
315 PM CDT SUN APR 15 2012
   

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.

  102 RIVER AT ROSENDALE AFFECTING ANDREW AND BUCHANAN COUNTIES.

  NODAWAY RIVER NEAR BURLINGTON JUNCTION AFFECTING ANDREW...HOLT AND 
  NODAWAY COUNTIES.

  TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC003-147-162015-
/O.EXT.KEAX.FL.W.0027.000000T0000Z-120417T0234Z/
/MYVM7.1.ER.120415T1001Z.120415T1530Z.120416T0234Z.UU/
315 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE 102 RIVER AT MARYVILLE 2E.
* UNTIL MONDAY EVENING.
* AT  2:30 PM SUNDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 18.0 FEET...THE EAST BANK OF THE RIVER FLOODS. WATER ALSO 
  APPROACHES THE VILLAGE OF ARKOE.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

102 RIVER
  MARYVILLE 2E    18   20.2   SUN 02 PM   18.6 THIS EVENING

$$

MOC003-021-162014-
/O.EXT.KEAX.FL.W.0028.000000T0000Z-120417T2043Z/
/RSDM7.2.ER.000000T0000Z.120416T0600Z.120416T2043Z.NO/
315 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE 102 RIVER AT ROSENDALE.
* UNTIL TUESDAY AFTERNOON.
* AT  2:35 PM SUNDAY THE STAGE WAS 20.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL BE STEADY NEAR 20.0 FEET THROUGH 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  AFTERNOON.
* AT 20.0 FEET...STATE ROUTE 48 IS FLOODED ON THE EAST AND WEST SIDES
  OF TOWN WHICH PREVENTS TRAVEL IN OR OUT OF TOWN.
* AT 19.0 FEET...STATE ROUTE 48 ON THE EAST AND WEST SIDES OF 
  ROSENDALE IS UNDER WATER.
* AT 18.0 FEET...STATE ROUTE 48 ON THE EAST SIDE OF ROSENDALE IS 
  OVERTOPPED BY FLOOD WATERS.
* AT 13.0 FEET...LOWLAND AGRICULTURAL FLOODING BEGINS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

102 RIVER
  ROSENDALE       18   20.0   SUN 03 PM   20.0 EARLY MONDAY MORNING

$$

MOC003-087-147-162014-
/O.EXT.KEAX.FL.W.0029.000000T0000Z-120417T0232Z/
/BRLM7.1.ER.120415T2211Z.120416T0000Z.120416T0232Z.UU/
315 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE NODAWAY RIVER NEAR BURLINGTON JUNCTION.
* UNTIL MONDAY EVENING.
* AT  9:45 AM SUNDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 23.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 24.1 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 23.0 FEET...THE RIVER BEGINS TO FLOOD FARM FIELDS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

NODAWAY RIVER
  BURLINGTON JUN  23   18.5   SUN 10 AM   24.1 THIS EVENING

$$

MOC005-087-162014-
/O.EXT.KEAX.FL.W.0026.000000T0000Z-120417T0100Z/
/FFXM7.2.ER.120415T0805Z.120415T1445Z.120416T0100Z.NO/
315 PM CDT SUN APR 15 2012

THE FLOOD WARNING CONTINUES FOR
  THE TARKIO RIVER AT FAIRFAX.
* UNTIL MONDAY EVENING.
* AT  2:15 PM SUNDAY THE STAGE WAS 18.8 FEET AND FALLING. 
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST BY LATE 
  THIS AFTERNOON.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 18.0 FEET...U.S. HIGHWAY 59 NORTH OF FAIRFAX BEGINS TO FLOOD.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

TARKIO RIVER
  FAIRFAX         17   18.8   SUN 02 PM   17.4 THIS EVENING

$$
147 
WGUS83 KEAX 152349
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
649 PM CDT SUN APR 15 2012
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  102 RIVER AT MARYVILLE 2E AFFECTING ANDREW AND NODAWAY COUNTIES.

  TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC003-147-160019-
/O.CAN.KEAX.FL.W.0027.000000T0000Z-120417T0234Z/
/MYVM7.1.ER.120415T1001Z.120415T1530Z.120415T2125Z.UU/
649 PM CDT SUN APR 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE 102 RIVER AT MARYVILLE 2E.
* AT  6:30 PM SUNDAY THE STAGE WAS 16.0 FEET AND FALLING. 
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:25 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY MONDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

102 RIVER
  MARYVILLE 2E    18   16.0   SUN 06 PM   15.8 THIS EVENING

$$

MOC005-087-160019-
/O.CAN.KEAX.FL.W.0026.000000T0000Z-120417T0100Z/
/FFXM7.2.ER.120415T0805Z.120415T1445Z.120415T2148Z.NO/
649 PM CDT SUN APR 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TARKIO RIVER AT FAIRFAX.
* AT  6:15 PM SUNDAY THE STAGE WAS 16.1 FEET AND FALLING. 
* FLOOD STAGE IS 17.0 FEET.
* FELL BELOW FLOOD STAGE AT  4:48 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.3 FEET BY MONDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

TARKIO RIVER
  FAIRFAX         17   16.1   SUN 06 PM   16.1 THIS EVENING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 15, 12:38 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 15, 12:38 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1238 AM CDT Sun Apr 15 2012

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/432 PM CDT SAT APR 14 2012/
Short Range (Today through Sunday)...

A subtle upper level shortwave sparked convection this morning
across Eastern Nebraska southwestward into Central Kansas. Elevated
convection from this morning has become surface based and damaging
winds...large hail...and a few tornadoes have occurred across the
aforementioned areas. Storms lifting across northeastern Kansas may
move into the clip the forecast area across northwestern Missouri
this evening. If storms make it this far east...model soundings
indicate CAPE values between 1500-2000 J/KG and helicity values
between 300-400 which would provide more than enough instability and
shear to produce storms capable of producing large hail...damaging
winds and even a tornado would be possible as storms could interact
with a surface warm front which lies across northern Missouri. These
storms will then lift north of the area and then attention will turn
further to the west across central Kansas and western Oklahoma where
ongoing supercells have fired along a dryline. Later this evening a
120-140kt jet core will round the base of a upper level trough and
provide the greater upper level support for this system and help a
cold front out across western Kansas. As this cold front overtakes
the dryline the discrete supercells that have formed along this
dryline this evening will eventually congeal into a squall line or
QLCS. This line will then move quickly east across central and
eastern Kansas towards the forecast area. This line is not progged
to move into the west end of the forecast area until after midnight
the main threat with this line will be damaging winds and large hail
however...enough shear may be available to produce an embedded
tornado. This line will then track quickly eastward across western
Missouri during the early morning hours and weaken as it moves into
central Missouri. Severe potential on the day Sunday is conditional
on how quickly the atmosphere can recover and the location of any
boundaries laid out by the overnight convection. The best chance for
severe storms will be over the eastern CWA during the late
morning/early afternoon hours and thusly have kept thunder chances
across the eastern CWA in the likely category for tomorrow
afternoon. Otherwise the potential for severe weather will shift to
the east of the CWA during the afternoon as the aforementioned cold
front move through the area. Winds will be strong and gusty behind
the front out of the southwest around 20-30 MPH gusting to 30-40 MPH
thus a wind advisory may need to be issued but have held off on this
until the next update.

73

Medium Range (Monday through Friday)...

Medium range models are advertising the evolution to a zonal flow
pattern early next week with progressive embedded shortwave troughs.
Typically with this type of pattern the timing of individual waves
are suspect. However, the 12z model runs are in reasonably good
agreement. To help smooth out some of the minor differences have
used the consensus model output for the grids.

The departing cyclone which will bring us our significant weather
will be losing its grip on us as we will be in the backwash of the
system. However, a fast moving impulse will drop through the Central
Plains Monday night and could wring out some light shower activity
from Ks through northern/central MO. Since the bulk of the moisture
will have long since been stripped away by the passing of the
previously mentioned cyclone any precipitation will have to be wrung
out of the clouds that this system brings with it from the Pacific
Ocean.

The next fast moving shortwave will likely track across the Northern
Plains and Upper MS Valley with most of the precipitation skirting
by to the north of MO.

The third system arriving for Thursday night should have a better
chance of providing greater spatial coverage and rainfall amounts as
its forecast track is further south and should be aided by
increasing isentropic ascent along a frontal boundary.

MJ

&&

.AVIATION...

For 06Z TAFs ... focus continues to be on the line of convection
that has formed across central Kansas ahead of the advancing cold
front. Ahead of this system, winds will remain breezy out of the
south as a tight pressure gradient sits over the region. The line
is expected to reach the TAF sites before sunrise and track eastward
through the morning hours. Once the cold front passes late morning,
skies will start to clear out to VFR conditions and winds will shift to
the southwest. The low level jet will really start ramping up over
the area during the afternoon hours, with gusts upwards of 40kts
expected. These winds will subside by sunset.

ACH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Apr 14, 7:14 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 PM CDT SAT APR 14 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
714 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS GENERALLY WEST OF
INTERSTATE 35 FOR THE REST OF TONIGHT. A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS FOR THE REST OF NORTHERN MISSOURI AND SOUTH OF
KANSAS CITY TO BUTLER.

A WARM FRONT LIES ACROSS NORTHERN MISSOURI AND IS EXPECTED TO SHIFT
NORTH OVERNIGHT AND INTO IOWA. ALTHOUGH A LARGE CONVECTIVE SYSTEM
WITH SEVERE THUNDERSTORMS WILL REMAIN OVER SOUTHERN IOWA THIS
EVENING...THERE WILL REMAIN A THREAT FOR SEVERE THUNDERSTORMS TO
REDEVELOP ALONG AND NORTH OF THE WARM FRONT UNTIL IT MOVES INTO
SOUTHERN IOWA LATER THIS EVENING. ANY STORM WHICH DOES FORM COULD
PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO.

DISCRETE SUPER-CELLS TIED TO A DRY-LINE RUNNING NORTH-SOUTH THROUGH
CENTRAL KANSAS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AS IT SHIFTS
EASTWARD OVERNIGHT. CURRENT TIMING SUGGESTS THIS LINE OF STORM WOULD
REACH EXTREME EASTERN KANSAS AND ADJACENT WEST CENTRAL MISSOURI
AROUND DAYBREAK. THESE STORMS MAY REMAIN SUFFICIENTLY STRONG TO
CONTINUE PRODUCING SEVERE WEATHER THROUGH THE NIGHT. LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL ALL BE
POSSIBLE WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WHILE STRONG THUNDERSTORMS MAY BE ONGOING OVER FAR WEST CENTRAL
MISSOURI SUNDAY MORNING..THE RISK OF SEVERE THUNDERSTORMS WILL MOST
LIKELY LIE OVER NORTHEAST AND CENTRAL MISSOURI DURING THE AFTERNOON
HOURS. AREAS EAST OF A KIRKSVILLE TO SEDALIA LINE WILL LIE WITHIN THE
RISK OF SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORMS THAT DO OCCUR
WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS.

ADDITIONALLY...VERY STRONG AND GUSTY SOUTHERLY WINDS WILL LIKELY
SPREAD ACROSS THE ENTIRE OUTLOOK AREA SUNDAY BEHIND A WEAK WIND SHIFT
LINE THAT WILL FOLLOW THE EXITING STORMS. AT THIS TIME SUSTAINED
WIND SPEEDS OF 30 MPH WITH GUSTS ABOVE 40 MPH ARE LIKELY FROM MID-
MORNING THROUGH THE AFTERNOON HOURS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN AREAS ALONG AND WEST OF
INTERSTATE 35.

MJ

In the hours before

Special weather statement, Apr 15, 2:49 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT SUN APR 15 2012

KSZ025-102-MOZ001-002-011-012-020-150830-
ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT
MO-NODAWAY MO-
249 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...WESTERN NODAWAY...HOLT...NORTHERN BUCHANAN...DONIPHAN AND
NORTHWESTERN ATCHISON COUNTIES UNTIL 330 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO
WHITING...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HIGHLAND...MOUND CITY...TROY...WATHENA...MARYVILLE...SAVANNAH...
  COUNTRY CLUB VILLA...LANCASTER...CRAIG...WHITE CLOUD...DENTON...
  FOREST CITY...OREGON...SKIDMORE...MAITLAND...FILLMORE...AMAZONIA...
  BURLINGTON JUNCTION...HOPKINS AND HURON.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-29 BETWEEN MILE MARKERS 54 AND 100.
  I-229 BETWEEN MILE MARKERS 7 AND 14.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3980 9481 3943 9557 3966 9556 3966 9534
      4000 9534 4001 9532 4000 9531 4004 9542
      4012 9540 4019 9549 4024 9548 4026 9554
      4058 9481
TIME...MOT...LOC 0749Z 237DEG 41KT 4010 9552 3963 9550

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:49 AM CDTSpecial Weather StatementEAXHolt, Nodaway41 min
Apr 15, 2:55 AM CDTRiver Flood WarningEAXAtchison, Holt16 hr
Apr 15, 3:32 AM CDTSpecial Weather StatementEAXAndrew, Gentry, Nodaway, Worth43 min
Apr 15, 4:00 AM CDTSpecial Weather StatementEAXBuchanan, Clinton, DeKalb, Platte45 min
Apr 15, 4:17 AM CDTWind AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more16 hr
Apr 15, 5:33 AM CDTSpecial Weather StatementEAXDaviess, Grundy, Harrison, Mercer42 min
Apr 15, 5:35 AM CDTSpecial Weather StatementEAXBates40 min
Apr 15, 5:47 AM CDTSpecial Weather StatementEAXBuchanan, Clinton, DeKalb28 min
Apr 15, 6:16 AM CDTSpecial Weather StatementEAXDaviess, DeKalb, Harrison29 min
Apr 15, 6:52 AM CDTSpecial Weather StatementEAXDaviess23 min
Apr 15, 7:20 AM CDTRiver Flood WarningEAXAndrew, Buchanan38 hr
Apr 15, 7:20 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway12 hr
Apr 15, 1:04 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis41 min
Apr 15, 1:13 PM CDTSpecial Weather StatementEAXCooper, Howard32 min
Apr 15, 2:11 PM CDTSpecial Weather StatementEAXMacon34 min
Apr 15, 3:26 PM CDTRiver Flood WarningEAXAndrew, Buchanan30 hr
Apr 15, 3:26 PM CDTRiver Flood WarningEAXBuchanan51 hr
Apr 15, 4:37 PM CDTSpecial Weather StatementEAXCooper8 min

Nearby

River Flood Warnings in Missouri, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.